Alert archive / Colorado / High Wind Watches in 2010
High Wind Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Apr 27, 2010, 3:45 PM MDT for 21 counties in Colorado. It took effect at Apr 28, 2010, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 27, 2010, 3:45 PM MDT (21:45 UTC)
- In effect from
- Apr 28, 2010, 9:00 AM MDT
- Expired
- Apr 28, 2010, 4:30 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
All 21 counties
Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Apr 27, 3:00 PM MDT, 45 minutes earlier.
Area forecast discussion, Apr 27, 3:00 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 300 PM MDT TUE APR 27 2010 .SHORT TERM... (TONIGHT AND WEDNESDAY) ...SHORT TERM CONCERN IS WINDS ACROSS THE AREA WEDNESDAY... THE RIDGE WHICH HAS COVERED OUR AREA TODAY WILL CONTINUE EAST AS A SURFACE FRONT AND STORM MOVE INTO THE GREAT BASIN...THEN EAST INTO COLORADO. USED THE GFS40 UPPER LEVEL AND SURFACE WINDS...AS THE NAM WINDS HAVE BEEN TOO WEAK...AND NOT REPRESENTATIVE. AS A JET STREAM MOVES INTO OUR AREA LATE TONIGHT...WINDS WILL INCREASE AND VERY STRONG SURFACE WINDS WILL DEVELOP...FIRST OVER THE MOUNTAINS...THEN ACROSS THE LOWER VALLEY AREAS OF THE MOUNTAINS AND THE EASTERN PLAINS. A HIGH WIND WATCH HAS BEEN ISSUED FROM 9 AM THROUGH 10 PM WEDNESDAY. SURFACE WINDS ARE THE MAIN PROBLEM AS THE SYSTEM APPROACHES THE AREA...WITH PRECIPITATION EXPECTED TO HOLD OFF UNTIL AFTER SUNSET WEDNESDAY. DOWNSLOPE WINDS WILL ALSO PRODUCE QUITE WARM DAYTIME TEMPERATURES. -JKH- .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) STILL LOTS OF UNCERTAINTY IN THE EXTENDED FORECAST...ESPECIALLY BEYOND FRIDAY. IMMEDIATE IMPACTS WILL BE WIND AND PRECIPITATION WEDNESDAY NIGHT INTO THURSDAY. A STRONG AREA OF LOW PRESSURE WILL MOVE INTO THE NORTHERN PLAINS WITH A TRAILING TROUGH STRETCHING INTO THE DESERT SOUTHWEST. STRONG WINDS IN THE MID AND UPPER LEVELS WILL CONTINUE TO MIX DOWN THROUGH WEDNESDAY EVENING WITH GUSTS IN THE 40 TO 50 KT RANGE OVER MUCH OF SOUTHERN COLORADO. EXPECT WIND TO DECOUPLE SOMEWHAT BY MIDNIGHT WITH A FEW GUSTS STILL POSSIBLE INTO THURSDAY MORNING. THE FIRST IN A SERIES OF DISTURBANCES WILL MOVE INTO WESTERN COLORADO WEDNESDAY AND THURSDAY WITH SNOW DEVELOPING WEDNESDAY EVENING OVER THE WESTERN AND CENTRAL MOUNTAINS. A STRONG COLD FRONT WILL ACCOMPANY THE DISTURBANCE WITH 700 MB TEMPERATURES DROPPING RAPIDLY OVERNIGHT. THIS WILL LOWER SNOW LEVELS OVER THE WESTERN AND CENTRAL MOUNTAINS WHERE SEVERAL INCHES OF SNOWFALL ARE POSSIBLE ABOVE 9 KFT THROUGH THURSDAY AFTERNOON. NOT ANTICIPATING ANY HIGHLIGHTS AT THIS TIME HOWEVER SNOW MAY REACH ADVISORY CRITERIA OVER THE HIGHER PEAKS OF THE CONTINENTAL DIVIDE. MODELS REALLY STRUGGLING OVER THE PLAINS. MODELS IN GENERALLY DECENT AGREEMENT MOVING A STRONG COLD FRONT SOUTH ACROSS THE PLAINS DURING THE DAY THURSDAY. MODELS HAVE BEEN INCONSISTENT ON GENERATING PRECIPITATION ALONG THE FRONT OVER THE PLAINS. CONTINUED THE FORECAST TREND OF SLIGHT CHANCE POPS ACROSS THE PLAINS THURSDAY AFTERNOON AND EVENING. INSTABILITY IS NOT ALL THAT IMPRESSIVE SO NOT EXPECTING ANYTHING MORE THAN A COUPLE OF LIGHTNING STRIKES DURING THE AFTERNOON AND EVENING. MODELS REALLY BEGIN TO DIVERGE FRIDAY. BOTH ECMWF AND GFS HAVE TRENDED AWAY FROM PINCHING OFF A LOW OVER THE DESERT SOUTHWEST THROUGH THE WEEKEND WITH WEAK TROUGHING EXTENDING FROM EASTERN CANADA INTO THE DESERT SOUTHWEST. BOTH MODELS LIFT SEVERAL DISTURBANCES ACROSS COLORADO THROUGH SUNDAY...EACH WITH PERIODS OF MOUNTAIN RAIN AND SNOW AND WEAK COLD FRONTS MOVING SOUTH OVER THE PLAINS. LITTLE CONFIDENCE IN TIMING OR STRENGTH WITH LITTLE MODEL TO MODEL CONSISTENCY AND LARGE SPREADS AMONG THE VARIOUS ENSEMBLES. KEPT A COOL UNSETTLED FORECAST THROUGH THE WEEKEND WITH HIGHS GENERALLY IN THE 50S TO 60S OVER THE PLAINS WITH LOW POPS. THERE REMAINS A BETTER CHANCE FOR PRECIPITATION ALONG THE CONTINENTAL DIVIDE WHERE VARYING SOUTHWEST TO NORTHWEST FLOW WILL PROVIDE OROGRAPHICS AND LIGHT SNOW. MAJOR DIFFERENCES IN THE MODELS EARLY NEXT WEEK. ECMWF BECOMES PROGRESSIVE WITH ZONAL FLOW OVER THE WESTERN CONUS WHILE THE GFS DROPS A STRONG LOW PRESSURE CENTER OVER THE DESERT SOUTHWEST. NO CONFIDENCE IN THE FORECAST AT THIS RANGE WITH SUCH MODEL DIFFERENCES. FOLLOWED A ENSEMBLE MEAN WHICH IS BETWEEN THE TWO OPERATIONAL SOLUTIONS FOR NOW...BUT THIS WILL LIKELY CHANGE OVER THE NEXT FEW DAYS AS MODELS AND ENSEMBLE SPREAD DIMINISHES. MOZLEY && .AVIATION... VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH THE PERIOD. WILL SEE INCREASING WSW 20 TO 40 KT FLOW ALOFT TONIGHT WITH LLWS POSSIBLE AFT 06Z AT KCOS WITH LEE TROUGHING ACROSS THE I-25 CORRIDOR KEEPING LIGHT SOUTH TO SOUTHEAST LOW LEVEL FLOW IN PLACE OVERNIGHT. WEDNESDAY...WINDS WILL INCREASE ACROSS THE AREA TO 35 TO 50 KTS WITH HIGHER GUSTS...ESPECIALLY NEAR THE MTNS. MOUNTAIN WAVE CONDNS AND LLWS WILL PREVAIL THE VCNTY OF ALL TERMINALS AFTR 15Z AND CONTINUE THRU AT LEAST 04Z. -JKH- && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR COZ058-061>063-065-067-069>071-076>079-081-083>089-093>099. HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR COZ060-066-068-072>075-080-082. && 51/88
Hazardous weather outlook, Apr 27, 6:51 AM MDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 651 AM MDT TUE APR 27 2010 COZ058>089-093>099-281300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 651 AM MDT TUE APR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WEST TO SOUTHWEST WINDS ARE LIKELY OVER MOST OF THE AREA WEDNESDAY AFTERNOON AND EVENING...WITH GUSTS TO 60 MPH POSSIBLE OVER THE MOUNTAINS...WHILE THE PLAINS SEE GUSTS OF 45 TO 55 MPH. ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE MOUNTAINS OF SOUTHERN COLORADO LATE WEDNESDAY...AND ACROSS MUCH OF THE AREA THURSDAY. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO NEAR 50 MPH...WITH SMALL HAIL UP TO 1/2 INCH IN DIAMETER POSSIBLE WITH THE STRONGEST STORMS. ACCUMULATING SNOW WILL BE POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY MORNING OVER THE HIGHER MOUNTAINS ALONG THE CONTINENTAL DIVIDE...WITH SEVERAL INCHES OF SNOW LIKELY OVER THE SAWATCH AND SAN JUAN MOUNTAINS ABOVE 10000 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 23/10
Nearby
High Wind Watches in Colorado, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.